Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

August 24, 2021Knox County, Stark County, Illinois

NWS Lincoln, IL issued this special weather statement at Aug 24, 2021, 7:26 PM CDT for Knox County, Stark County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2021, 7:26 PM CDT (00:26 UTC)
Expired
Aug 24, 2021, 8:30 PM CDT
In force
64 min
Issued by
NWS Lincoln, IL
Hail
0.00 in
Wind
50

Counties Knox County, IL, Stark County, IL

The radar

The Quad Cities radar (KDVN), 76 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2737 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

501 
WWUS83 KILX 250026
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
726 PM CDT Tue Aug 24 2021
 
ILZ027>029-250130-
Peoria-Knox-Stark-
726 PM CDT Tue Aug 24 2021

...Strong thunderstorms will impact portions of Stark, Knox and
northwestern Peoria Counties through 830 PM CDT...

At 726 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cambridge to near Galesburg. Movement was
southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Wataga around 735 PM CDT.
  Galesburg and Altona around 740 PM CDT.

Other locations in the path of these storms include Knoxville,
Victoria, La Fayette, Gilson, Toulon and West Jersey.

This includes Interstate 74 between mile markers 35 and 70.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4116 8964 4075 9003 4095 9044 4104 9044
      4115 9032 4115 8987 4123 8986 4124 8964
TIME...MOT...LOC 0026Z 311DEG 20KT 4123 9016 4101 9040 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Shimon

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 24, 6:35 PM CDT, 51 minutes earlier.

Area forecast discussion, Aug 24, 6:35 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
635 PM CDT Tue Aug 24 2021

.SYNOPSIS...
Issued at 300 PM CDT Tue Aug 24 2021

Hot and humid weather will continue the next few days, with heat
index values well above 100 degrees during the day, and only
falling into the 70s at night. Some relief may be found as
scattered showers and thunderstorms move through the region, most
likely near or north of I-74.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 300 PM CDT Tue Aug 24 2021

Oppressive dew points in the upper 70s to lower 80s have occurred
across the forecast area this afternoon, which has pushed the heat
index into triple digits and locally over 110 degrees. Similar
conditions likely on Wednesday, with temperatures from 90-95
degrees.

Despite CAPE values well over 5,000 J/kg, cloud cover has been
fairly sparse, and there's nothing around to trigger any showers
over our area. However, regional radar mosaics are showing a
couple convective clusters, one decaying over Lake Michigan and
the other still going strong from northeast Iowa southwest across
the state. Some additional development has begun across southern
Wisconsin and along the state line near Rockford. High-res models
have been doing an absolutely terrible job with this activity the
last several hours, so forecast confidence is not especially high
with its continued evolution. Added some 20% PoP's north of Peoria
for this evening with potential for this activity to clip the CWA,
but general movement has been toward the east. The CAM's do show
potential for another convective cluster later tonight, and will
mention some low PoP's over the northwest CWA into Wednesday
morning. Rain chances increase during the day as residual
boundaries come into play.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 300 PM CDT Tue Aug 24 2021

The Heat Advisory will be extended into Thursday for areas south
of a Rushville to Decatur to Paris line. Some question north of
there with potential MCS cloud debris from overnight storms, most
favored by the European model, which could limit temperature rise
across the northern CWA.

Overall pattern for late week remains on the toasty side, with
concerns for convective activity along the northern periphery of
upper level high pressure sprawled across the southern U.S. With
time, the storm track shifts a bit further north, with mostly dry
conditions across our forecast area from Friday night into the
first half of the weekend.

A pattern shift takes place late weekend, as a shortwave digs
southward along the Rockies. By late Sunday, models project it to
be in the upper Mississippi Valley into northern Ontario, though
the European model flattens it out. Showers/storms are expected
with the accompanying surface front. The longer range models do
slow it down as it bumps into the lingering high, so rain chances
will linger over at least the southern portion of the forecast
area into early next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 634 PM CDT Tue Aug 24 2021

A line of storms progressing across northern Illinois has sent out
an outflow boundary toward PIA that may reach as far as BMI in a
few hours. Storms due west of Peoria are just reaching the
Mississippi River along Henderson County. Most of the CAMs are
showing this current line dissipating before it advances very far
south and east across our counties. Have only included a VCSH at
PIA for early this evening in case the decaying line reaches that
far south/east. Will watch closely for the need to include thunder
at PIA. Otherwise, we expect VFR conditions to prevail through
most of the forecast period. The TAF sites should remain dry
outside of this evening, but there are a couple of high resolution
models showing spotty showers/storms toward BMI and CMI later
tonight. Some uncertainty remains with timing of storms on
Wednesday, depending on the evolution of this evenings line of
storms in northern IL. Some potential for development around KPIA
by late Wednesday morning, though better chances are expected
across the area Wed afternoon in the last 6 hours of this TAF
period. We did not include a mention of that yet.

Outside of any storm wind gusts or outflow boundaries, winds look
to prevail from the south over the next 24 hours.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT Thursday for ILZ040>042-047>057-
061>063-066>068-071>073.

Heat Advisory until 7 PM CDT Wednesday for ILZ027>031-036>038-
043>046.

&&

SYNOPSIS...Geelhart
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Shimon
Hazardous weather outlook, Aug 24, 3:11 PM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
311 PM CDT Tue Aug 24 2021

ILZ040>042-047>057-061>063-066>068-071>073-252015-
Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Logan-Macon-Mason-Menard-Morgan-
Moultrie-Richland-Sangamon-Schuyler-Scott-Shelby-
311 PM CDT Tue Aug 24 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

Heat indices of 100 to 105 are expected through early evening.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Hot and humid conditions are expected Wednesday and Thursday with
heat indices of 105 to 110. Isolated to scattered thunderstorms
are possible Wednesday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ027>031-036>038-043>046-252015-
Champaign-De Witt-Fulton-Knox-Marshall-McLean-Peoria-Piatt-Stark-
Tazewell-Vermilion-Woodford-
311 PM CDT Tue Aug 24 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Heat indices of 100 to 105 are expected through early evening.

Isolated thunderstorms are possible north of I-74 tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Hot and humid conditions are expected Wednesday and Thursday with
heat indices of 100 to 105. Occasional isolated to scattered
thunderstorms are possible Wednesday through Monday, with a few
strong storms possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed north of I-74 tonight.

NMB

In the hours before

Special weather statement, Aug 24, 7:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
726 PM CDT Tue Aug 24 2021

ILZ027>029-250130-
Peoria-Knox-Stark-
726 PM CDT Tue Aug 24 2021

...Strong thunderstorms will impact portions of Stark, Knox and
northwestern Peoria Counties through 830 PM CDT...

At 726 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cambridge to near Galesburg. Movement was
southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Wataga around 735 PM CDT.
  Galesburg and Altona around 740 PM CDT.

Other locations in the path of these storms include Knoxville,
Victoria, La Fayette, Gilson, Toulon and West Jersey.

This includes Interstate 74 between mile markers 35 and 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4116 8964 4075 9003 4095 9044 4104 9044
      4115 9032 4115 8987 4123 8986 4124 8964
TIME...MOT...LOC 0026Z 311DEG 20KT 4123 9016 4101 9040

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Shimon

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 8:00 PM CDTSpecial Weather StatementILXKnox, Marshall, Peoria, Stark60 min
Aug 24, 8:28 PM CDTSpecial Weather StatementILXPeoria, Tazewell, Woodford47 min
Aug 24, 8:43 PM CDTSevere Thunderstorm WarningILXFulton, McLean, Mason, Peoria, Tazewell, Woodford47 min
Aug 24, 9:10 PM CDTSpecial Weather StatementILXDeWitt, Logan, McLean50 min
Aug 24, 9:45 PM CDTSpecial Weather StatementILXDeWitt, Macon, Menard, Piatt, Sangamon30 min
Aug 24, 10:18 PM CDTSpecial Weather StatementILXChristian, Macon, Moultrie, Piatt57 min
Aug 24, 10:36 PM CDTSpecial Weather StatementILXChampaign, Vermilion54 min
Aug 24, 11:05 PM CDTSpecial Weather StatementILXChristian, Coles, Douglas, Moultrie, Shelby40 min
Aug 25, 4:10 PM CDTSevere Thunderstorm Warning Considerable damage threatILXKnox50 min
Aug 25, 4:15 PM CDTSpecial Weather StatementILXEdgar45 min
Aug 25, 4:33 PM CDTSpecial Weather StatementILXVermilion42 min
Aug 25, 4:42 PM CDTSevere Thunderstorm WarningILXStark33 min
Aug 25, 4:51 PM CDTSevere Thunderstorm WarningILXFulton, Knox24 min
Aug 25, 5:22 PM CDTSpecial Weather StatementILXPeoria53 min
Aug 25, 6:11 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell34 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.